Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

August 4, 2012Trousdale County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2012, 1:03 PM CDT for Trousdale County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 1:03 PM CDT (18:03 UTC)
Expired
Aug 4, 2012, 2:00 PM CDT
In force
57 min
Issued by
NWS Nashville, TN

County Trousdale County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS84 KOHX 041803
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CDT SAT AUG 4 2012

TNZ008-009-028-029-041900-
MACON-SUMNER-TROUSDALE-WILSON-
103 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15 
MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND.

WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING  
ARE EXPECTED WITH THESE STORMS.

LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:32 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 4, 12:32 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT SAT AUG 4 2012

.UPDATE...FOR AVIATION.

&&

.AVIATION...
18Z TAFS...MOIST AND UNSTABLE ATMOSPHERE WITH LOW SHEAR...WITH
SCT TSRA ALREADY DEVELOPING. WE WILL CONTINUE TO SEE TSRA BUBBLE
UP ACROSS THE AREA THROUGH THE DAY. STORMS WILL CAUSE LOCALLY VERY
HEAVY RAINFALL AND WIND GUSTS NEAR 30KT. TSRA COVERAGE WILL
DECREASE TONIGHT...AND SOME PATCHY LATE NIGHT BR EXPECTED.

13

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT SAT AUG 4 2012/

UPDATE...

FORECAST GRIDS HAVE ALREADY BEEN UPDATED TO BETTER RESOLVE
CONVECTIVE TIMING TODAY....ADJUST SKY COVER TO BETTER REFLECT
CURRENT TRENDS...AND RAISE TEMPERATURES A DEGREE OR TWO OVER MUCH
OF MIDDLE TN.

SATELLITE/RADAR TRENDS DEPICT TYPICAL LATE MORNING DIURNAL
WEAKENING TREND OF CONVECTIVE CLUSTERS OVER THE NORTHERN PLATEAU
AS WELL AS OVER SOUTHERN IL. REDEVELOPMENT IS EXPECTED THROUGH THE
DAY AS WE APPROACH OUR CONVECTIVE TEMPERATURES AND BOUNDARIES OVER
THE EAST AND NW IS WHERE THIS WILL LIKELY HAPPEN FIRST. VERY MOIST
AIRMASS IN PLACE OVER MIDDLE TN WITH PWAT OVER 2 INCHES. EARLIER
STORMS AROUND COOKEVILLE DROPPED 2.25 INCHES OF RAIN IN 90 MINUTES
AND TORRENTIAL DOWNPOURS ARE LIKELY WITH TODAY'S SLOW MOVING
STORMS. A FEW STRONG STORMS POSSIBLE AS WELL.

PREV DISCUSSION... /ISSUED 406 AM CDT SAT AUG 4 2012/

DISCUSSION...UPPER RIDGE SITS OVER THE SRN US FROM THE SRN
ROCKIES TO THE SERN COAST AND BEYOND INTO THE BERMUDA RIDGE.
ALL MODELS SWEEP A DECENT SHORTWAVE ACROSS THE GREAT LAKES
OVER THE NEXT 2 DAYS. THIS WILL PUSH A SFC FRONT ACROSS THE PLAINS
AND GREAT LAKES WITH THE FRONT EXPECTED ALONG A LINE FROM LAKE
ERIE TO THE ARKLATEX BY MIDDAY SUN. THIS WILL INCREASE LIFT WITH
POPS MOVING INTO THE LIKELY RANGE FOR SUN. GIVEN THE PRESENCE OF
MOISTURE...INSTABILITY AND SIGNIFICANT LIFT...SPC HAS OUTLOOKED A
SLIGHT RISK SEVERE FOR DAY 2.

THE GFS PUSHES THE FRONT INTO THE MIDSTATE LATE SUN AND SUN NGT
AND MAKES IT NEARLY STATIONARY FOR THE NEXT SEVERAL DAYS. THE
ECM...MEANWHILE...PUSHES THE FRONT FURTHER SOUTH...BUT NOT A LOT
FURTHER SOUTH. THUS A GOOD GRADIENT OF POPS WILL BE APPARENT FROM
NW TO SE ACROSS THE AREA IN THE EXTENDED PORTION OF THE FORECAST.

THEN SLY FLOW COMES BACK A BIT FOR THE THU-FRI PERIOD AHEAD OF
ANOTHER FRONT THAT DROPS SEWD OUT OF THE MIDWEST AND INTO THE
MIDSTATE ON FRI. COLUMN MOISTURE IS NOT AS HIGH AHEAD OF THIS
FRONT...THUS POPS DO NOT REACH THE LIKELY RANGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT SAT AUG 4 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG, WITH GUSTY WINDS, SMALL
HAIL, AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. A COLD FRONT WILL APPROACH THE MID STATE FROM THE
NORTHWEST, INCREASING THE LIKELIHOOD OF THUNDERSTORMS, A FEW OF
WHICH MAY BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

In the hours before

Special weather statement, Aug 4, 12:51 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CDT SAT AUG 4 2012

TNZ006-007-023>027-056>060-041845-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MAURY-
MONTGOMERY-PERRY-ROBERTSON-WILLIAMSON-
1251 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...LEWIS...MAURY...MONTGOMERY...PERRY...
ROBERTSON AND WILLIAMSON COUNTIES...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SLOW MOVING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
CLARKSVILLE TO NEAR CENTERVILLE.  THE STORMS WERE MOVING EAST AROUND
10 MPH.

SMALL HAIL...FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...WINDS OF
30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3664 8685 3545 8705 3551 8771 3665 8754

JOHNSTONE
Special weather statement, Aug 4, 1:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
103 PM CDT SAT AUG 4 2012

TNZ008-009-028-029-041900-
MACON-SUMNER-TROUSDALE-WILSON-
103 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15
MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND.

WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING
ARE EXPECTED WITH THESE STORMS.

LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:51 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Lewis, Maury, Montgomery and 1 more54 min
Aug 4, 1:43 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Lawrence, Lewis, Maury, Robertson and 1 more47 min
Aug 4, 2:36 PM CDTSpecial Weather StatementOHXGiles, Macon, Marshall, Maury, Rutherford, Sumner and 3 more54 min
Aug 4, 2:46 PM CDTAreal Flood AdvisoryOHXSumner, Trousdale, Wilson119 min
Aug 4, 2:48 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson27 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.